Potential TYSABRI Side Effects
Learn about the side effects, including the risk of PML.
Treating your relapsing multiple sclerosis (MS) with TYSABRI may come with side effects, some of which may be serious. But every person is different and may react to medications differently. So we recommend that you and your doctor carefully weigh the benefits and the risks of TYSABRI, so you can come to a decision that you both feel comfortable with.
Take Time to Understand the Risk of PML
In addition to the side effects below, TYSABRI increases your chance of getting a brain infection that usually causes death or severe disability. This infection is called progressive multifocal leukoencephalopathy (PML).
Learn more about PML
TYSABRI may cause liver damage. Symptoms can include:
- Yellowing of the skin and eyes (jaundice)
- Unusual darkening of the urine
- Feeling tired or weak
Blood tests can be done to check for liver damage. Call your doctor right away if you have symptoms of liver damage.
TYSABRI may cause allergic reactions, including serious allergic reactions. Symptoms can include:
- Trouble breathing
- Chest pain
- Flushing of skin
- Low blood pressure
Serious allergic reactions usually happen within 2 hours of the start of the infusion , but they can happen at any time after receiving TYSABRI. Tell your doctor or nurse right away if you have any symptoms of an allergic reaction, even if it happens after you leave the infusion center. You may need treatment if you are having an allergic reaction.
Other possible TYSABRI side effects include:
- Feeling tired
- Urinary tract infection
- Joint pain
- Lung infection
- Pain in your arms and legs
- Nose and throat infections
- Stomach area pain
These are not all the side effects with TYSABRI. Because it may weaken your immune system , TYSABRI increases your chances of getting an unusual or serious infection. You should look out for any new or worsening medical problems (such as a new or sudden change in your thinking, eyesight, balance, or strength, or other problems) that have lasted over several days. Let your doctor know right away if you are experiencing any side effects that bother you or do not go away.
It's always important for you to communicate with your doctor. In fact, tell all of your doctors — not just your neurologist — that you are getting treatment with TYSABRI.